Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 10, 2017, 2:16 PM MST for 6 counties in Arizona. It took effect at Jun 11, 2017, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 2:16 PM MST (21:16 UTC)
- In effect from
- Jun 11, 2017, 12:00 PM MST
- Expired
- Jun 11, 2017, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4526 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WWUS85 KTWC 102116 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 216 PM MST Sat Jun 10 2017 AZZ152-111300- /O.UPG.KTWC.FW.A.0010.170611T1900Z-170612T0200Z/ /O.NEW.KTWC.FW.W.0015.170611T1900Z-170612T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 216 PM MST Sat Jun 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND A VERY HIGH FIRE DANGER RATING... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The southern two-thirds of Fire Weather Zone 152. * TIMING...Noon to 7 pm MST Sunday. * WINDS...Southwest 15 to 30 mph with gusts between 35 and 40 mph. * RELATIVE HUMIDITY...Minimum values ranging from 4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151-111300- /O.NEW.KTWC.FW.W.0015.170611T1900Z-170612T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC- 216 PM MST Sat Jun 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND A VERY HIGH FIRE DANGER RATING... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Sunday. * AFFECTED AREA...The southeastern portion of Fire Weather Zone 151. * TIMING...Noon to 7 pm MST. * WINDS...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values ranging from 4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
846 WWUS85 KTWC 110937 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 237 AM MST Sun Jun 11 2017 AZZ151-152-120200- /O.CON.KTWC.FW.W.0015.170611T1900Z-170612T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 237 AM MST Sun Jun 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND A VERY HIGH FIRE DANGER RATING... * AFFECTED AREA...The southern portions of Fire Weather Zone 151 and southern two-thirds of Fire Weather Zone 152. * TIMING...Noon to 7 pm MST this evening. * WINDS...Southwest 15 to 30 mph with gusts between 35 and 40 mph. * RELATIVE HUMIDITY...Minimum values ranging from 4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
977 WWUS85 KTWC 120204 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 704 PM MST Sun Jun 11 2017 AZZ151-152-120315- /O.EXP.KTWC.FW.W.0015.000000T0000Z-170612T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 704 PM MST Sun Jun 11 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 151 AND 152... Gusty south to southwest winds were gradually decreasing in speed early this evening and will continue to diminish through the remainder of the evening hours. Therefore, the Red Flag Warning has been allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 10, 2:39 AM MST, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 2:39 AM MST, 11 hours 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 239 AM MST Sat Jun 10 2017 .SYNOPSIS...Dry conditions will continue through late next week. As a dry weather system passes to our north, breezy to windy conditions are expected this weekend, especially on Sunday. This system will help to bring in slightly cooler temperatures early next week before warming back up to above normal levels by late next week with very hot conditions next weekend. && .DISCUSSION...Southeast Arizona is currently under dry west to southwesterly flow aloft between an upper level ridge centered near the Baja peninsula and an upper low now moving into the Pacific Northwest. This upper low and associated trough will slowly dig to the southeast into the Great Basin by late Sunday and Monday. While the system will pass to our north with dry conditions for our area, we will see an increased pressure gradient through Monday. This will result in breezy to windy conditions each afternoon through Monday. The strongest winds will be on Sunday with afternoon gusts in excess of 35 to 40 mph east of Tucson resulting in fire weather concerns. With that said, a Fire Weather Watch remains in effect for eastern Cochise County Sunday. See Fire Weather Discussion below for additional information. Otherwise, the trough will help to transport in cooler temperatures for June by Monday with highs about 5 to 7 degrees below normal. As the aforementioned trough lifts to the north and east by Tuesday and Wednesday, the atmosphere across southeast Arizona will be very dry for mid June with dewpoints dropping into the single digits to teens. Meanwhile, with dry westerly flow aloft continuing, heights and thicknesses will start to increase with daytime temperatures back up to normal levels Wednesday. Thereafter, there is increasing confidence that the subtropical high will be strengthening by late next week and especially next weekend and moving to a position nearby Arizona. This means a return to very hot temperatures is likely to return to the area, especially next weekend. While beyond the scope of this forecast cycle, local studies based on thickness values would suggest the potential for 110 to 114 in Tucson for June 18 and 19. Still plenty of time to refine these details and hope the models change course and it isn't quite that hot. && .AVIATION...Valid thru 11/12Z. SKC-FEW clouds above 20k ft AGL into Sunday morning. Surface wind this afternoon and evening mainly swly at 10-20 kts with gusts to 30 kts. Surface wind variable in direction less than 12 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Fire Weather Watch is in effect from Sunday afternon through Sunday evening for the southern portion of Fire Weather Zone 152, or for much of eastern Cochise County. The combination of strong and gusty southwest winds, low relative humidity and a very high fire danger rating may create critical fire conditions. Otherwise, dry conditions will prevail through next Friday. Although the strongest wind speeds should occur Sunday, gusty mainly southwest winds will also happen this afternoon and Monday. Less wind is then expected by the middle of the upcoming week. A moderation in daytime temperatures will occur by Monday, but hotter temperatures will follow during the latter part of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for southern portions of fire weather zone AZZ152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.